Missouri, 2019Damaging Wind in Missouri, July 17, 2019
July 17, 2019 · NWS EAX · 1 event in 1 county or zone
A strong thunderstorm went through northeastern Missouri, causing some minor damage to a gas station on Queen City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm went through northeastern Missouri, causing some minor damage to a gas station on Queen City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 17, 11:09 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 17, 11:09 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1209 PM CDT Wed Jul 17 2019
.Discussion...
Issued at 248 AM CDT WED JUL 17 2019
With the exit/dissipation of Barry, strong WAA will overspread the
area today, with dew points quickly rising into the mid 70s. This,
combined with rising temperatures in the mid to upper 90s will
equate to a multi-day heat event, beginning today, as heat indices
rise to 105 degrees and approach 110 degrees across northwest
Missouri. An Excessive Heat Warning remains in effect through
Saturday for the prolonged nature of the heat event.
For the morning hours, isolated rain showers are possible within a
warm regime where the low-level jet has strengthened over eastern
Kansas overnight. These will weaken with eastward movement, but may
still cross into western to perhaps central Missouri through the
early morning. Another conditional setup for storms to form will be
this evening across northeast Missouri where upstream convection may
be maintained as it propagates southeastward with time into a highly
unstable environment. Primary hazard will be in the form of strong
wind gusts across northeast Missouri after sunset. Better shear
profiles will remain just north of the CWA, though can't rule out an
isolated supercell which would increase the hail threat as storms
push southeast.
Hot temperatures will remain firmly in place, with Thursday being
the hottest day of the multi-day period. Overnight lows will stay in
the upper 70s and perhaps lower 80s beginning tonight through at
least Friday night, with little in the way of relief until the late
weekend. A cold front will then push through the region, bringing
the next reasonable chance for widespread precipitation late Sunday
into Monday. Temperature trends in the wake of the frontal boundary
will return to slightly cooler than normal values through the
mid-week.
&&
.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1209 PM CDT WED JUL 17 2019
Light showers will continue to move through KSTJ and near KMCI
over the few hours, then VFR conditions are expected through the
rest of the TAF period. Low level wind shear will be possible
during the early morning hours Thursday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 8 PM CDT Saturday for KSZ025-057-
060-102>105.
MO...Excessive Heat Warning until 8 PM CDT Saturday for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Welsh
Aviation...LaflinHazardous weather outlook, Jul 17, 4:35 AM CST, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
535 AM CDT Wed Jul 17 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
535 AM CDT Wed Jul 17 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Excessive heat with heat indices exceeding 100 degrees is expected
this afternoon and evening. Isolated severe weather is possible
across northeast Missouri.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Excessive heat with heat indices exceeding 100 degrees is expected
each afternoon and evening Thursday through Saturday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 17, 12:21 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
121 PM CDT Wed Jul 17 2019
MOZ007-008-016-017-171915-
Schuyler MO-Putnam MO-Adair MO-Sullivan MO-
121 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR...PUTNAM...
NORTHERN SULLIVAN AND SCHUYLER COUNTIES UNTIL 215 PM CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hedrick to near Centerville to 8 miles
east of Mercer. Movement was southeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Kirksville, Unionville, Lancaster, Green City, Queen City, Novinger,
Greentop, Downing, Greencastle, Brashear, Glenwood, Newtown, Pollock,
Lucerne, Worthington, Livonia, Powersville, Lemons and Green Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4009 9235 4038 9336 4058 9337 4060 9235
TIME...MOT...LOC 1821Z 297DEG 49KT 4116 9236 4075 9278 4055 9338
Leighton
Thunderstorm Wind, Schuyler
- When
- July 17, 1:19 PM CST to 1:22 PM CST
- Where
- Schuyler County, Queen City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.420, -92.570
A gas station sign in Queen City was damaged due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 17 to 21, 201959 injured · 4 events
- Excessive Heat in Illinois, July 17 to 21, 20192 deaths · 2 events
- Excessive Heat in Oklahoma, July 17 to 20, 201935 injured · 17 events
- Damaging Winds in Connecticut, July 17, 20191 death · $29,000 · 61 kt wind · 6 events
- Rip Current in Florida, July 17, 20191 death · 1 event
- Tornado and Flash Flood in South Dakota, July 17, 20193 injured · $405,000 · EF1 · 27 events
- Damaging Winds in Georgia, July 17 to 18, 20191 injured · $136,000 · 60 kt wind · 10 events
- Flooding and Damaging Winds in Massachusetts, July 17, 2019$52,000 · 55 kt wind · 33 events
- Damaging Winds and Lightning Strikes in New York, July 17, 20191 injured · $53,000 · 61 kt wind · 12 events
- Excessive Heat in Iowa, July 17 to 20, 201951 events
- Damaging Winds in North Carolina, July 17, 2019$79,000 · 50 kt wind · 6 events
- Damaging Winds in Pennsylvania, July 17, 20192 injured · $19,000 · 61 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847368.